Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 42, NWS Albuquerque, NM

October 4, 2008

NWS Albuquerque, NM issued this wind advisory at Oct 4, 2008, 3:09 AM MDT. It took effect at Oct 4, 2008, 1:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2008, 3:09 AM MDT (09:09 UTC)
In effect from
Oct 4, 2008, 1:00 PM MDT
Expired
Oct 4, 2008, 9:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 040909
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 AM MDT SAT OCT 4 2008

...STRONG WINDS TO DEVELOP OVER NORTHEAST NEW MEXICO TODAY...

.A VIGOROUS STORM MOVING ONTO THE WEST COAST WILL CREATE STRONG
AND GUSTY WINDS THIS AFTERNOON THROUGH THIS EVENING OVER NORTHEAST
NEW MEXICO.

NMZ005>007-011>013-041800-
/O.NEW.KABQ.WI.Y.0042.081004T1900Z-081005T0300Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI
309 AM MDT SAT OCT 4 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE THIS MORNING AND REACH SUSTAINED
SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EARLY THIS AFTERNOON.
WINDS WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING
AFTER DARK. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

40
2 follow-up statements
000 
WWUS75 KABQ 041737
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1137 AM MDT SAT OCT 4 2008

NMZ005>007-011>013-050000-
/O.CON.KABQ.WI.Y.0042.081004T1900Z-081005T0300Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI
1137 AM MDT SAT OCT 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

INCREASING SOUTHWEST WIND SPEEDS WILL REACH 35 MPH THIS
AFTERNOON...WITH FREQUENT GUSTS TO 50 MPH DEVELOPING BY MID AFTERNOON.

WINDS WILL REMAIN STRONG AND GUSTY THROUGH MID EVENING BEFORE
DECREASING GRADUALLY BY MIDNIGHT.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...PREPARE FOR BRIEF
LOSS OF CONTROL IN GUSTY WINDS.

$$

SHY
000 
WWUS75 KABQ 042052
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT SAT OCT 4 2008

NMZ005>007-011>013-050300-
/O.CON.KABQ.WI.Y.0042.000000T0000Z-081005T0300Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI
252 PM MDT SAT OCT 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WIND SPEEDS WILL REACH 35 MPH THIS AFTERNOON...WITH
FREQUENT GUSTS TO 50 MPH THROUGHOUT THE AFTERNOON.

WINDS WILL REMAIN STRONG AND GUSTY THROUGH MID EVENING BEFORE
DECREASING GRADUALLY BY MIDNIGHT.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...PREPARE FOR
BRIEF LOSS OF CONTROL IN GUSTY WINDS.

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 4, 2:53 AM MDT, 16 minutes earlier.

Area forecast discussion, Oct 4, 2:53 AM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
253 AM MDT SAT OCT 4 2008

.DISCUSSION...
SHORT TERM (TODAY-MONDAY)...A MODERATELY VIGOROUS DYNAMIC
SHORTWAVE SITUATED OFF THE OREGON COAST HAS SPLIT OFF THE LARGER 500
MB LONGWAVE OVER ALASKA AND HAS BEGUN TO DIG A 500 MB LONGWAVE
TROUGH INTO THE PAC NW THAT WILL EXTEND SE INTO THE FOUR CORNERS
REGION.  THIS ENERGETIC SYSTEM WILL PUSH A 500 MB TROUGH INTO THE
GREAT BASIN TODAY ADVECTING MULTILAYER MIDDLE AND HIGH CLOUDS
INTO NORTHWEST NEW MEXICO THIS MORNING WITH POPS INCREASING TO
AROUND 60 PERCENT POPS WITH LIGHT RAIN AND RAIN SHOWERS. THE
WEATHER GETS MORE ACTIVE BY THIS AFTERNOON AS THE MIDDLE AND UPPER
LEVEL DIFFLUENCE AND JET WINDS AHEAD OF THE 500 MB TROUGH AXIS
OVER ARIZONA WILL SPREAD GEOSTROPHIC DYNAMICS AND ASSOCIATED LIFT
ACROSS MUCH OF NORTHERN NEW MEXICO...SUFFICIENT TO GENERATE
MULTILAYER CLOUDS AND PRECIPITATION...INCLUDING IN THE ABQ METRO.
AT THE SAME TIME...SURFACE PRESSURE GRADIENTS WILL INCREASE ACROSS
NM EASTERN PLAINS INCREASING WINDS THIS AFTERNOON ACROSS NORTHEAST
NEW MEXICO TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE PRESSURE
GRADIENTS ARE TIGHTENING AS LEE CYCLOGENESIS FORMS A SURFACE LOW
PRESSURE IN MONTANA THAT WILL EXTEND SOUTH ALONG THE FRONT RANGE
INTO NEW MEXICO. OVERNIGHT SATURDAY INTO SUNDAY MORNING THE 500
MB TROUGH AXIS MOVES INTO NEW MEXICO ADVECTING INCREASED MOISTURE
...LOWERING CLOUDS AND BRINGING A FOCUS FOR PRECIPITATION ACROSS
MOST OF NORTHERN NEW MEXICO. EXPECT SNOW LEVELS TO DROP TO AROUND
8500 FEET OVER THE NORTHERN MOUNTAINS. EXPECT PRECIPITATION TO BE
OROGRAPHICALLY ENHANCED ACROSS SOUTHWEST FACING HIGHER TERRAIN.

THE 500 MB TROUGH AXIS SWINGS THROUGH THE STATE ON SUNDAY.  SKIES
WILL CLEAR AND PRECIPITATION ENDS SUNDAY EVENING INTO MONDAY MORNING
AS THIS WEATHER SYSTEM EXITS INTO THE SOUTHERN PLAINS. EXPECT
MAXIMUM TEMPERATURES TO DROP FROM 5 TO 10 BELOW CLIMATE NORMALS ON
SUNDAY AND MONDAY AS A NORTHERLY FLOW ADVECTS COOLER MODIFIED
MARITIME PACIFIC AIRMASS OVER THE STATE.

LONG TERM (MONDAY NIGHT-FRIDAY)...EXPECT MOISTURE TO LINGER OVER
EASTERN NEW MEXICO WITH THE POSSIBILITY OF ADDITIONAL BRIEF PERIODS
OF PRECIPITATION OVER THE NORTHEAST PORTION OF THE STATE THROUGH
TUESDAY.  WEDNESDAY THROUGH THURSDAY HIGH PRESSURE RIDGES INTO THE
STATE FROM A 586 DM 500 MB HIGH CENTER OVER SOUTHERN CALIFORNIA. ON
FRIDAY THE NEXT 500 MB SHORTWAVE TROUGH BEGINS TO PUSH SOUTH THROUGH
MONTANA AND THE ROCKY MOUNTAINS.

BENNETT

&&

.AVIATION...
GENERALLY...VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. LOCALIZED
MVFR CONDITIONS WILL DEVELOP TODAY ACROSS THE NORTHWEST INCLUDING
KFMN AND KGUP AS A VIGOROUS PACIFIC TROUGH EDGES CLOSER TO THE
STATE. MVFR CONDITIONS WILL THEN SPREAD EAST AFTER 20Z THROUGH
TONIGHT...WITH LOCALIZED IFR CIGS AND MTN OBSCURATIONS IN MODERATE
TO HEAVY RAIN POSSIBLE AT ALL TERMINALS. SNOW WILL FALL AT
ELEVATIONS ABOVE 8000 FEET.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ

&&

.FIRE WEATHER...
LOWERING TEMPERATURES AND RISING HUMIDITY WILL BE THE MAIN THEME FOR
THIS WEEKEND. THE MOST SIGNIFICANT HUMIDITY RISE WILL COME TONIGHT
AND SUNDAY AS THE MAIN UPPER TROUGH MOVES OVER NEW MEXICO. GUSTY
WINDS WILL ALSO BE A CONCERN...ESPECIALLY FAVORING SOUTHERN AND
EASTERN AREAS OVER THE WEEKEND. IT APPEARS THAT RH VALUES WILL NOT
FALL BELOW 15 PCT ACROSS THE EASTERN PLAINS ON SATURDAY BUT WILL
FALL INTO THE UPPER TEENS MAKING FOR SOME MARGINALLY CRITICAL
CONDITIONS DURING THE PEAK HEATING PERIOD. HIGHER MOUNTAIN SNOW WILL
BE A GOOD BET ACROSS THE NORTHERN MOUNTAINS...ESPECIALLY NEAR THE
COLORADO BORDER.

NORTHWEST GUSTY WINDS WILL AFFECT A LARGE PORTION OF THE FORECAST
AREA MONDAY IN THE WAKE OF THE TROUGH PASSAGE. THE GUSTY WINDS WILL
ESPECIALLY AFFECT THE NORTHEAST PLAINS. TEMPERATURES ARE EXPECTED TO
MODERATE WITH A GRADUAL LOWERING IN HUMIDITY THROUGH MOST OF NEXT
WEEK OUT AHEAD OF ANOTHER POSSIBLE SYSTEM PASSAGE FOR NEXT
WEEKEND.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  49  64  45 /  70  70  50  20
GALLUP..........................  65  46  60  37 /  60  60  50  20
GRANTS..........................  66  44  62  36 /  40  70  40  10
GLENWOOD........................  76  48  72  43 /  30  50  60  10
CHAMA...........................  61  35  58  32 /  70  80  70  30
LOS ALAMOS......................  65  43  59  38 /  30  80  60  20
RED RIVER.......................  59  34  53  29 /  30  70  50  20
TAOS............................  65  43  59  39 /  30  70  60  20
SANTA FE........................  68  46  63  41 /  20  80  60  20
SANTA FE AIRPORT................  69  47  64  42 /  20  80  50  20
ESPANOLA........................  72  45  67  40 /  20  70  50  20
ALBUQUERQUE HEIGHTS.............  75  53  67  49 /  10  80  60  10
ALBUQUERQUE VALLEY..............  76  49  71  44 /  10  70  60  10
ALBUQUERQUE FOOTHILLS...........  71  48  66  42 /  10  80  60  10
ALBUQUERQUE WEST MESA...........  76  50  73  45 /  10  70  60  10
SOCORRO.........................  80  50  74  45 /   0  50  50  10
SANDIA PARK/CEDAR CREST.........  66  42  59  37 /  20  80  60  10
MORIARTY/ESTANCIA...............  73  47  64  42 /  10  70  60  10
CARRIZOZO.......................  79  52  73  43 /   0  20  40  10
RUIDOSO.........................  71  47  63  40 /   0  20  40  20
RATON...........................  72  46  67  39 /   5  40  30  20
LAS VEGAS.......................  69  45  63  39 /  10  60  40  10
ROY.............................  72  47  65  45 /   5  60  50  20
CLAYTON.........................  79  52  69  47 /   5  50  60  30
SANTA ROSA......................  82  51  73  45 /   5  60  60  10
TUCUMCARI.......................  83  57  74  52 /   0  50  60  20
FORT SUMNER.....................  83  55  73  49 /   0  30  50  20
CLOVIS..........................  83  55  74  51 /   0  20  50  40
PORTALES........................  86  56  76  51 /   5  20  40  40
ROSWELL.........................  87  60  78  55 /   5  10  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ005>007-011>013.

&&

01/40
Hazardous weather outlook, Oct 3, 5:39 AM MDT, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 AM MDT FRI OCT 3 2008

NMZ001>021-026-041200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
539 AM MDT FRI OCT 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
A STRONG LOW PRESSURE SYSTEM WILL IMPACT NEW MEXICO THIS WEEKEND.
WIDESPREAD SHOWERS AND SOME THUNDERSTORMS WILL DEVELOP OVER THE
NORTHWEST SATURDAY AND SPREAD SOUTH AND EAST SATURDAY NIGHT INTO
SUNDAY. A FEW OF THE STORMS NEAR THE TEXAS BORDER SUNDAY MAY BE
MARGINALLY SEVERE...WITH ONE HALF INCH HAIL AND WIND GUSTS TO 50
MPH. RAINFALL AMOUNTS COULD BE LOCALLY HEAVY THIS WEEKEND. WET
SNOW MAY ALSO FALL ABOVE 8500 FEET OVER THE NORTHERN AND WESTERN
MOUNTAINS LATE SATURDAY NIGHT AND AGAIN SUNDAY NIGHT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.